Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 24, 2016, 4:42 AM EST for Brooks County, Lanier County, Lowndes County, Georgia; Lafayette County, Madison County, Taylor County, Florida. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 4:42 AM EST (09:42 UTC)
- Expired
- Feb 24, 2016, 5:30 AM EST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 39 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:55 AM EST | TSTM WND DMG | 2 Ssw Valdosta, GA | TREE DOWN ON WEST ADAIR STREET |
| Feb 24, 4:55 AM EST | TSTM WND DMG | 4 Nw Valdosta, GA | GAS STATION AWNING DAMAGED OFF I-75 EXIT 22. |
| Feb 24, 4:55 AM EST | TSTM WND DMG | 5 Nw Valdosta, GA | TREES DOWN ALONG VAL DEL ROAD. |
| Feb 24, 5:04 AM EST | TSTM WND DMG | 3 S Lee, FL | TREE DOWN ON I-10 NEAR MILE MARKER 265 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 9:08 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
328
WUUS52 KTAE 240942
SVRTAE
FLC067-079-123-GAC027-173-185-241030-
/O.NEW.KTAE.SV.W.0050.160224T0942Z-160224T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
NORTHWESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
MADISON COUNTY IN THE BIG BEND OF FLORIDA...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
CENTRAL LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 530 AM EST
* AT 442 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR QUITMAN TO 7 MILES NORTHEAST OF PERRY...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADISON...LAKE PARK...QUITMAN...LAKELAND...VALDOSTA...HAHIRA...I-75
AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...DASHER...MORVEN...
LEE...DIXIE...I-75 AT EXIT 5...PINETTA...BLUE SPRINGS...HAMBURG...
NANKIN...DAY AND NAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST FOR NORTHWEST
FLORIDA AND SOUTH CENTRAL GEORGIA.
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8329 3062 8327 3042 8322
3039 8317 3025 8325 3018 8325 3016 8355
3055 8364 3058 8360 3064 8360 3065 8367
3076 8369 3096 8360 3107 8297 3087 8297
TIME...MOT...LOC 0942Z 261DEG 48KT 3083 8354 3020 8352
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
530
WWUS52 KTAE 241020
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 AM EST WED FEB 24 2016
FLC067-079-123-GAC027-173-185-241030-
/O.EXP.KTAE.SV.W.0050.000000T0000Z-160224T1030Z/
TAYLOR FL-LAFAYETTE FL-MADISON FL-BROOKS GA-LANIER GA-LOWNDES GA-
520 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR...
NORTHWESTERN LAFAYETTE...MADISON...BROOKS...CENTRAL LANIER AND
LOWNDES COUNTIES WILL EXPIRE AT 530 AM EST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST FOR NORTHWEST
FLORIDA AND SOUTH CENTRAL GEORGIA.
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8329 3062 8327 3042 8322
3039 8317 3025 8325 3018 8325 3016 8355
3055 8364 3058 8360 3064 8360 3065 8367
3076 8369 3096 8360 3107 8297 3087 8297
TIME...MOT...LOC 1016Z 261DEG 48KT 3083 8354 3020 8352
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:35 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 24, 4:35 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EST WED FEB 24 2016
.Near Term [Through Today]...
A line of severe thunderstorms is currently moving through the
region. A tornado watch remains in effect until 6am EST for most
counties east of the Chattahoochee/Apalachicola Rivers. This line
does have a history of producing damaging winds and tornadoes. This
line will be mostly out of the region by sunrise. A few showers are
possible this morning behind the main line of thunderstorms. The
associated cold front is currently over Mississippi and will move
through the region late this morning. A Wind Advisory is in effect
until this evening. Winds today will be strong and gusty with
sustained winds around 25 to 28 mph and gusts of 40 mph.
Temperatures will be cooler today once the cold front passes. Highs
today will be in the 60s.
.Short Term [Tonight Through Friday]...
Expect cooler and drier conditions for Thursday and Friday with
POPs near zero. Highs will be in the lower 60s. Lows will be in
the 30s.
.Long Term [Friday Night Through Wednesday]...
Throughout the long term, high pressure will dominate the CWA
suppressing rain chances. Until Sunday, the combination of the upper
level trough funneling cooler air to the region and low level high
pressure will keep temperatures fair and cool. Going from Sunday
into Monday, deep level ridging will build and temperatures will
begin to increase into the beginning of the work week.
On Monday, the GFS has a slight chance of a weak frontal boundary
dissipating to the northwest of the area that could potentially
bring rain to SE AL. However, being this far out in the forecast and
the rain only present in one model, will wait for later model runs
to confirm it.
&&
.Aviation...
[Through 06Z Thursday]
A line of severe thunderstorms is moving through the region. By
mid-morning the storms will be out of the region. A few showers
are possible once the main line passes. MVFR CIGs will become VFR
by late morning. Strong southwesterly winds will become westerly
after the cold front passes. Gusts will likely be in the 30 to 35
knot range today.
&&
.Marine...
A Gale Warning is in effect until late Wednesday night for all
marine waters. The strong onshore winds ahead of the cold front
will drive the tides higher than normal. The highest tides
(coupled with relatively high astronomical tides) will be in the 3
to 4 feet range at the time of high tide this morning, along the
coast east of Apalachicola. This is not quite high enough to
warrant a Coastal Flood advisory. Winds and seas will be slow to
subside and may see advisory level conditions from Wednesday night
through Thursday night.
&&
.Fire Weather...
After a wetting rain this morning, drier air will be moving in today
behind a cold front. RH values will stay above critical thresholds
today, but will be very low tomorrow. Dispersion indices will be
high today due to strong gusty winds. A Wind Advisory is in effect
until this evening with sustained winds of 25 mph and gusts of 40
mph.
&&
.Hydrology...
The Pea and Choctawhatchee Rivers are on the rise. The
Choctawhatchee at Caryville is predicted to reach flood stage by
Thursday night. The Apalachicola River at Blountstown is holding
steady at 14.7 feet and it not expected to reach flood stage but
will be closely monitored.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 67 39 62 35 61 / 30 0 0 0 0
Panama City 63 42 60 38 57 / 20 0 0 0 0
Dothan 60 38 60 34 58 / 30 0 0 0 0
Albany 65 38 59 32 58 / 40 0 0 0 0
Valdosta 71 40 62 35 60 / 50 0 0 0 0
Cross City 71 41 63 34 61 / 70 0 0 0 0
Apalachicola 67 43 60 38 58 / 30 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk through this evening FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EST /3 AM CST/ Thursday FOR
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 6 PM EST this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 5 PM CST this afternoon FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 10 PM EST this evening FOR Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MCDERMOTT
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Feb 24, 4:17 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM TSTM WND DMG 4 E CRAWFORDVILLE 30.17N 84.30W
02/24/2016 WAKULLA FL 911 CALL CENTER
TREE DOWN AT CHINOOK TRAIL AND MLK JR MEMORIAL ROAD.
&&
HARRIGANLocal storm report, Feb 24, 4:25 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND DMG 1 SSE MOULTRIE 31.16N 83.78W
02/24/2016 COLQUITT GA 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF 3RD STREET AND 12TH AVE
&&
DVDLocal storm report, Feb 24, 4:31 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM TSTM WND DMG S MICCOSUKEE 30.59N 84.04W
02/24/2016 LEON FL FIRE DEPT/RESCUE
POWERLINE DOWN EAST OF VETERANS MEMORIAL RD.
&&
HARRIGANLocal storm report, Feb 24, 4:35 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 1 SSW ARLINGTON 31.43N 84.73W
02/24/2016 EARLY GA UTILITY COMPANY
TREE DOWN ON POWER LINE NEAR ARLINGTON RESULTING IN POWER
OUTAGE
&&
DVDLocal storm report, Feb 24, 4:39 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND DMG 2 WSW TALLAHASSEE 30.43N 84.32W
02/24/2016 LEON FL UTILITY COMPANY
TREE DOWN ON POWERLINE AT MABRY ST AND BELL VUE WAY.
&&
HARRIGANLocal storm report, Feb 24, 4:41 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 3 ENE TALLAHASSEE 30.46N 84.23W
02/24/2016 LEON FL COUNTY OFFICIAL
TREE DOWN AT DOOMAR DR AND MICCOSUKEE RD
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:54 PM EST | Severe Thunderstorm Warning | TAE | Clay, Early, Miller, Randolph | 51 min |
| Feb 24, 12:10 AM EST | Tornado Warning | TAE | Calhoun, Clay, Early, Randolph | 25 min |
| Feb 24, 12:19 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Miller and 2 more | 56 min |
| Feb 24, 12:38 AM EST | Severe Thunderstorm Warning | TAE | Baker, Clay, Decatur, Early, Miller, Randolph and 1 more | 67 min |
| Feb 24, 12:47 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 88 min |
| Feb 24, 12:50 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Worth | 25 min |
| Feb 24, 12:52 AM EST | Tornado Warning | TAE | Calhoun, Dougherty, Lee, Terrell, Worth | 38 min |
| Feb 24, 1:10 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Early, Lee and 4 more | 65 min |
| Feb 24, 1:12 AM EST | Tornado Warning | TAE | Decatur, Early, Miller, Seminole | 48 min |
| Feb 24, 1:25 AM EST | Tornado Warning | TAE | Baker, Calhoun, Dougherty | 35 min |
| Feb 24, 1:41 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Early, Grady, Miller and 2 more | 49 min |
| Feb 24, 1:43 AM EST | Tornado Warning | TAE | Baker, Early, Miller, Mitchell | 31 min |
| Feb 24, 1:48 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Turner | 27 min |
| Feb 24, 1:49 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 86 min |
| Feb 24, 2:03 AM EST | Tornado Warning | TAE | Dougherty, Lee, Worth | 27 min |
| Feb 24, 2:09 AM EST | Tornado Warning | TAE | Baker, Dougherty, Mitchell, Worth | 20 min |
| Feb 24, 2:12 AM EST | Severe Thunderstorm Warning | TAE | Baker, Ben Hill, Calhoun, Colquitt, Dougherty, Early and 6 more | 63 min |
| Feb 24, 2:21 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Grady, Miller, Mitchell and 1 more | 54 min |
| Feb 24, 2:42 AM EST | Tornado Warning | TAE | Ben Hill, Dougherty, Lee, Turner, Worth | 29 min |
| Feb 24, 2:43 AM EST | Tornado Warning | TAE | Grady | 32 min |
| Feb 24, 2:59 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 46 min |
| Feb 24, 3:12 AM EST | Tornado Warning | TAE | Ben Hill, Turner | 19 min |
| Feb 24, 3:37 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Thomas | 53 min |
| Feb 24, 3:54 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 14 hr |
| Feb 24, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 27 min |
| Feb 23, 9:32 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Feb 23, 9:48 PM EST | Tornado Warning | TAE | Walton | 27 min |
| Feb 23, 10:09 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Feb 23, 10:50 PM EST | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Feb 23, 11:00 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 60 min |
| Feb 23, 11:52 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 83 min |
| Feb 24, 12:20 AM EST | Special Marine Warning | TAE | 25 min | |
| Feb 24, 12:22 AM EST | Tornado Warning | TAE | Bay | 38 min |
| Feb 24, 12:43 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 24, 1:15 AM EST | Tornado Warning | TAE | Calhoun, Jackson, Liberty | 17 min |
| Feb 24, 1:26 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 24, 2:28 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 62 min |
| Feb 24, 2:33 AM EST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Feb 24, 3:05 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 55 min |
| Feb 24, 3:30 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 24, 3:55 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 80 min |
| Feb 24, 4:02 AM EST | High Surf Advisory | TAE | Bay, Gulf, Walton | 33 hr |
| Feb 24, 5:21 AM EST | Special Marine Warning | TAE | 24 min | |
| Feb 24, 6:41 AM EST | River Flood Warning | TAE | Walton | 25 hr |
| Feb 24, 10:04 AM EST | Small Craft Advisory | TAE | 54 hr | |
| Feb 24, 1:35 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 20 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.